alexa Inadvertent intrathecal administration of ionic contrast medium to a dog.
Toxicology

Toxicology

Journal of Clinical Toxicology

Author(s): Roux FA, Deschamps JY

Abstract Share this page

Abstract A hyperosmolar ionic contrast medium, ioxithalamate (Telebrix), was inadvertently injected intrathecally to a dog during myelography. The resultant severe adverse effects were myoclonus, uncontrollable seizures, and hyperthermia. These symptoms have been described by some authors as "ascending tonic-clonic seizure syndrome". The dog completely recovered within 24 h. The literature on 47 humans receiving intrathecal ionic contrast medium after 1966, one dog and one horse was reviewed, including the drugs involved, the circumstances of their use, and the symptoms, treatment and outcome of patients who received the drugs intrathecally. Recommendations to prevent such a misuse are given. The present report and review are a reminder that ionic contrast media are absolutely contraindicated for myelography. Only nonionic contrast media can be used intrathecally. All of the hyperosmolar contrast media are ionic and therefore contraindicated for myelography.
This article was published in Vet Radiol Ultrasound and referenced in Journal of Clinical Toxicology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords